CSN Login
Members Online: 7

You are here

New, Stage 3, lymph nodes positive, treatment in process

eileen0818
Posts: 1
Joined: Apr 2018

Hi - new to this forum.   I was diagnosed with Stage 1 uterine cancer.   Had the hysterectomy and results showed lymph node invovlement and cancer was stage 3 (90% through uterine wall).   Have started radiation and chemo.  It is kicking my butt.  Scared, focused on keeping a positive attitude and struggling.   Looking for info on treatment effects.   is being this exhausted (sleeping 15-18 hours a day) normal.   Recommendtions for handling it and gaining more energy?   

 

Eileen. (forgive the spelling mistakes)

Northwoodsgirl
Posts: 486
Joined: Oct 2009

Welcome to this forum. It sounds like you are well on your way with your treatment. Your body is requiring more sleep or rest because you have been under more physical and psychological stress  most could even imagine. Normal is a matter of the individual. Your lab values could be down and that can cause extreme fatigue but then depression can also make a person sleep more. Listen to your body. Drink lots of water to flush the chemo out of your system. Go outside for a walk every day or sit outside in the fresh air if you are able. 

Talk to your doctor about how you are feeling. You may need an anti-anxiety or anti-depressent medication to help you through. Radiation can cause fatigue but then so can chemo. Good sleep, good nutrition and hydration and some exercise can help with the fatigue. Please call your doctor‘s Nurse practitioner or physican assistant and tell them your experience. There are interventions available that can improve your quality of life! ((HUG)). I remember feeling extreme fatigue after my first chemo and then as radiation went on. 

Others will come along shortly and share their knowledge and give encouragement soon! 

Lori

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2484
Joined: Mar 2013

Welcome, eileen0818.  Try to remember that you are putting your body through a LOT right now, and REST is RESTorative.  Please let us know what questions you have and all the wonderful ladies here will be along to help you.  You are not alone.

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1448
Joined: Jun 2015

Eileen, Just wanted to also welcome you. This is a great place to find support, information, understanding and friendship. I'm glad you found us and so sorry you needed to. There are two threads that may answer a lot of your questions: 'Ladies Going Through Chemo" and "Let's Talk about Radiation"  Loads of first hand experience as several of us went through treatments.

Please come back and let us know how you are doing. We are here for you!

Love and Hugs,

Cindi

Donna Faye's picture
Donna Faye
Posts: 182
Joined: Jan 2017

Eileen, it is important that you not be so inactive that you get blood clots. My dog had died 2 weeks before I began chemo and as a result, I did not walk much and slept a lot. Cancer and chemo can cause blood clots as well as inactivity, so please be sure to try and get up every 2 hours durig the day and walk for 5 minutes. I had major blood clots and had to endure 6 months of shots 2/day to my belly just as I ended all my chemo and radiation. My doctor gave me steriods which do help with energy but be sure they are taken properly. Believe it or not, exercise helps as well. Try and get some one to walk outside with you for 10 minutes.  I'm 78, so if this old lady can do it, bet you can too. Hang in there.

pinky104
Posts: 574
Joined: Feb 2013

Everyone's reaction to chemo is different.  With my first bout of cancer, I got Carboplatin and Taxol.  My main problem was shortness of breath from low blood counts.  Seven years later, I had a recurrence.  The doctor kept me on Carboplatin but changed the Taxol to Gemzar.  The Gemzar knocked me for a loop after my first treatment.  I flopped on the sofa for a whole day with extreme fatigue.  I complained at my next visit and was told that Gemzar generally causes that reaction faster.  My blood counts had dropped very low.  My oncologist adjusted my dose for the second treatment, and I was much better on the decreased dose.  I worried it wouldn't be enough to do the job it needed to do, but it worked. 

If you're on Carboplatin and Taxol, you might react differently than I did to it.  A lot of women on this site have had much worse reactions to it than I did.  Be sure to mention it at your next appointment.  Baby yourself and don't try to do more than you can handle.  Let someone else help you.

Subscribe to Comments for "New, Stage 3, lymph nodes positive, treatment in process"